MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5 (race): unknown/ not provided.(b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect clinical code: 4581 (to capture posterior capsule opacification).Attempts were made to obtain the missing information; however, the information was not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony toric ii intraocular lens (iol) was explanted from the patient's right eye due to blurry vision.This was replaced with a tecnis eyhance toric ii iol, model diu225, but same diopter size as the original iol.No additional surgical interventions were indicated and no patient injury reported.It was noted that at.1 day post op visual acuity (va) 20/30-2.1 week post op va 20/40-1.1 month post op va 20/30-2, right eye (od).Manifest refraction (mrx) plano -1.00 115 20/20- 1 month post op left eye (os) - od va 20/30-2 os mrx +0.25 -1.00 115 20/20-1.Patient states that she is unhappy with starbursts around lights od mrx plamo -0.75 110 20/25+2 posterior capsule opacification (pco) check found to be minimal.Patient states that her starbursts and halos have been present daily.Va 20/40 od mrx +0.25 -0.25 116 20/30 patient still states that starburst and halos are present.Unable to neuroadapt after > 6 months.Plan for iol exchange.Va 20/25-3 od mrx plano plano 20/25-3.It was noted that the patient was seen for 1 day post explant on 11/21/23 va 20/30-2.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: december 13, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection reveal that the lens was received cut in half.No issues that could contribute to the complaint event were identified.The complaint issues were not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology dr.
irvine, CA 92618
7142478552
MDR Report Key18341522
Report Number3012236936-2023-03050
Device Sequence Number17820647
Product Code HQL
UDI-Device Identifier05050474764163
UDI-Public(01)05050474764163(17)250602
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Model NumberDXW225
Device Catalogue NumberDXW225U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic